Trimethoprim-sulfamethoxazole-induced stevens-johnson syndrome: A case report

R. Michael Langlois, Francis Derk, Ronald Belczyk, Thomas Zgonis

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Stevens-Johnson syndrome and toxic epidermal necrolysis are rare; however, when they occur, they usually present with severe reactions in response to medications and other stimuli. These reactions are characterized by mucocutaneous lesions, which ultimately lead to epidermal death and sloughing. We present a unique case report of Stevens-Johnson syndrome and associated toxic epidermal necrolysis in a 61-year-old man after treatment for a peripherally inserted central catheter infection with trimethoprimsulfamethoxazole. This case report reviews a rare adverse reaction to a commonly prescribed antibiotic drug used in podiatric medical practice for the management of diabetic foot infections. (J Am Podiatr Med Assoc 100(4): 299-303, 2010).

Original languageEnglish (US)
Pages (from-to)299-303
Number of pages5
JournalJournal of the American Podiatric Medical Association
Volume100
Issue number4
DOIs
StatePublished - Jan 1 2010

ASJC Scopus subject areas

  • Podiatry
  • Orthopedics and Sports Medicine

Fingerprint Dive into the research topics of 'Trimethoprim-sulfamethoxazole-induced stevens-johnson syndrome: A case report'. Together they form a unique fingerprint.

  • Cite this